Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The fat locus of Hilbert schemes of points

Author: Marc Coppens
Journal: Proc. Amer. Math. Soc. 118 (1993), 777-783
MSC: Primary 14C05; Secondary 14E40
MathSciNet review: 1145416
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a smooth projective variety over an algebraically closed field $ k$. Let $ {\operatorname{Hilb} ^d}(X)$ be its Hilbert scheme of 0-dimensional subschemes of $ X$ of degree $ d$. Let $ [{\operatorname{Hilb} ^d}(X)](k)$ be the set of $ k$-rational points. We prove that the subset of points of $ [{\operatorname{Hilb} ^d}(X)](k)$ corresponding to fat points on $ X$ is a locally closed subset with respect to the Zariski topology.

References [Enhancements On Off] (What's this?)

  • [1] M. V. Catalisano, Linear systems of plane curves through fixed "fat" points of $ {\mathbb{P}^2}$, J. Algebra 142 (1991), 81-100. MR 1125206 (93b:14017)
  • [2] A. Gimigliano, Our thin knowledge of fat points, The Curves Seminar at Queen's 6; Queen's Papers in Pure and Appl. Math. 83 (1989). MR 1036032 (91a:14007)
  • [3] R. Hartshorne, Algebraic geometry, Graduate Texts in Math., vol. 52, Springer-Verlag, Berlin and New York, 1977. MR 0463157 (57:3116)
  • [4] D. Mumford, Lectures on curves on an algebraic surface, Ann. of Math. Stud., no 59, Princeton Univ. Press, Princeton, NJ, 1966. MR 0209285 (35:187)
  • [5] G. Paxia, On flat families of fat points, Proc. Amer. Math. Soc. 112 (1991), 19-23. MR 1055777 (91m:14008)
  • [6] E. Sernesi, Topics on families of projective schemes, Queen's Papers in Pure and Appl. Math. 73 (1986). MR 869062 (88b:14006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14C05, 14E40

Retrieve articles in all journals with MSC: 14C05, 14E40

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society